Thunderstorm Wind, Logan
- When
- April 24, 4:05 PM CST
- Where
- Logan County, Epleys
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 36.930, -86.920
A large tree was blocking State Road 106 four miles south of Lewisburg.
A severe squall line developed in advance of an occluded front moving across central Kentucky. This squall line produced widespread wind damage across south central Kentucky and into the Bluegrass region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
A severe squall line developed in advance of an occluded front moving across central Kentucky. This squall line produced widespread wind damage across south central Kentucky and into the Bluegrass region. In addition, two brief tornadoes touched down in Mercer and Edmonson counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 24, 3:48 PM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 548 PM EDT SAT APR 24 2010 ...MESOSCALE UPDATE... SEVERE SQUALL LINE HAS DEVELOPED FROM HAWESVILLE KY TO EAST OF MEMPHIS. THIS SQUALL LINE WILL CONTINUE TO PLOW TO THE NORTHEAST AND SHOULD MAINTAIN ITS INTENSITY THROUGH AT LEAST 00Z. DESPITE THE FORMATION OF A LINE...WE MUST NOT RULE OUT THE CONTINUING POSSIBILITY OF TORNADOES. INDEED...SEVERAL STRONGLY ROTATING STORMS HAVE ALREADY BEEN NOTED ALONG THE LEADING EDGE OF THE LINE. THE ATMOSPHERE IS MOST UNSTABLE IN THE BOWLING GREEN AREA. WHILE INSTABILITY IN CENTRAL KENTUCKY IS NOT NEARLY AS ROBUST AS TO THE SOUTHWEST...SHEAR IS STILL VERY STRONG AS SEEN ON LVX VWP. ALL INTERESTS IN CENTRAL KENTUCKY MUST CONTINUE TO BE ON GUARD FOR POSSIBLE ADDITIONAL TORNADOES EARLY THIS EVENING. SEVERE THREAT WILL SHIFT EASTWARD THIS EVENING AS LOW LEVEL JET INCREASES TO 60KT AND PROGRESSES TO THE EAST OVER CENTRAL KENTUCKY. SHEAR WILL REMAIN HIGH AS WELL. INSTABILITY WILL DECREASE AFTER 00Z...BUT ROTATING STORMS WILL STILL BE POSSIBLE ACROSS CENTRAL KENTUCKY AND FAR SOUTHERN INDIANA. THE SEVERE THREAT SHOULD END FROM WEST TO EAST BETWEEN 03Z AND 06Z. .SHORT TERM (TONIGHT AND SUNDAY)... FOCUS CONTINUES ON SEVERE WEATHER THREAT. EXPECT MULTIPLE MESOSCALE DISCUSSIONS TO COME UP FOR THE REST OF THE AFTERNOON AND EVENING. EXPECT THE SEVERE THREAT TO END BY MID EVENING...BUT SHOWER CHANCES WILL CONTINUE OVERNIGHT AS MID LEVEL DRY AIR WILL LIMIT DEEP CONVECTION. BY SUNDAY...FRONT WILL NOT COME THROUGH UNTIL LATER SUNDAY. SO COULD SEE SOME LOW TOPPED CONVECTION DEVELOP WITH STEEP LOW LEVEL LAPSE RATES. HAVE WORDING FOR STORMS IN THE AFTERNOON IN THE GRIDS. .LONG TERM (SUNDAY NIGHT - SATURDAY)... JUST A BROAD-BRUSH DISCUSSION FOR THE EXTENDED THIS ISSUANCE DUE TO SIGNIFICANCE OF INCOMING SEVERE THREAT. LARGE VERTICALLY STACKED LOW OVER INDIANA AT THE START OF THE PERIOD WILL DRIFT EAST TOWARD THE ATLANTIC COAST BY 00Z TUESDAY. BROAD UPPER TROF ASSOCIATED WITH SURFACE LOW MAINTAINS AXIS OVER EASTERN U.S. THROUGH WEDNESDAY...KEEPING COOLER NORTHERLY FLOW FOR THE AREA...RESULTING IN TEMPS AT OR BELOW NORMS FOR THE FIRST HALF OF THE WEEK. BY THURSDAY...UPPER RIDGE MOVES INTO THE OHIO VALLEY ALLOWING FOR RETURN OF SOUTHERLY FLOW AND TEMPS WARMING BACK INTO THE 70S FOR HIGHS AND 50S FOR LOWS....UP FROM 40-MID 60 RANGE FOR MIN/MAX RANGE IN THE FIRST HALF OF WEEK. ANOTHER BROAD UPPER TROF DEVELOPS OVER THE WESTERN U.S. BY FRIDAY...WITH THE CAHNCE FOR THUNDERSTORMS RETURNING FOR NEXT WEEKEND. BY EARLY SUNDAY...THE STRONG STORM SYSTEM RESPONSIBLE FOR SATURDAY'S STORMS WILL MORPH INTO A VERTICALLY STACKED...FILLING...OCCLUDED CYCLONE JUST SOUTH OF CHICAGO. ALTHOUGH BEGINNING TO WEAKEN...THE PRESSURE ASSOCIATED WITH THE SURFACE LOW IS STILL FORECAST TO BE A QUITE DEEP 885MB OR SO. DRY MID LEVEL AIR WILL HAVE OVERSPREAD THE COMMONWEALTH DURING THE PREDAWN HOURS IN THE WAKE OF A COLD FRONT. HOWEVER...SEASONABLY COLD AIR WILL STILL LIE WELL NORTH OF THE OHIO RIVER THROUGH MID AFTERNOON SUNDAY. THIS COOLER AIR WILL SAG SOUTHWARD BEHIND A SECONDARY COLD FRONT ASSOCIATED WITH THE ARRIVAL OF THE BY NOW ELONGATED 500MB TROUGH. AFTER A PARTLY CLOUDY...BREEZY BUT STILL MILD SUNDAY MORNING...STEEPENING LAPSE RATES COUPLED WITH HEIGHT FALLS ASSOCIATED WITH THE APPROACHING 500MB TROUGH WILL LIKELY SPARK SCATTERED FAST MOVING LOW-TOPPED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THESE STORMS WILL HAVE TO POTENTIAL TO BRING GUSTY WINDS AND PERHAPS SOME SMALL HAIL. INITIALLY...THE BEST COVERAGE WILL LIE ACROSS SOUTHERN INDIANA. BY EVENING...THIS CONVECTION WILL SAG SOUTH TOWARDS CENTRAL KENTUCKY. WILL CONTINUE A CHANCE FOR SHOWERS SUNDAY NIGHT ACROSS THE ENTIRE AREA AS THE 500MB TROUGH AXIS MOVES OVERHEAD. COLDER AIR WILL ARRIVE AND WILL KEEP MONDAY QUITE CLOUDY WITH AFTERNOON HIGHS STRUGGLING TO EXCEED 60 ALONG AND NORTH OF INTERSTATE 64. LATE MONDAY AS A LONGWAVE TROUGH DEVELOPS ACROSS NEW ENGLAND...AS SECONDARY 500MB TROUGH WILL SLIDE SOUTHEAST TOWARDS THE LOWER OHIO VALLEY. THIS WILL CROSS THE AREA TUESDAY AFTERNOON AND WILL LIKELY BRING A SECOND CLOUDY COOL DAY WITH A CHANCE OF SOME LIGHT SHOWERS. .WEDNESDAY THROUGH FRIDAY... A SUBSTANTIAL WARMING TREND WILL BEGIN WEDNESDAY THAT WILL LIKELY BRING HIGH TEMPERATURES WELL BACK UP INTO THE MID TO UPPER 70S THURSDAY THROUGH SATURDAY. THE UPPER AIR PATTERN WILL AMPLIFY WEDNESDAY AS THE FIRST OF A SERIES OF STRONG STORMS MOVE ACROSS THE PACIFIC NORTHWEST. EVENTUALLY...A TROUGH WILL DEVELOP ACROSS THE ROCKIES BY THE EARLY PART OF NEXT WEEKEND. CORRESPONDING...RIDGING ACROSS THE WESTERN PLAINS WILL GRADUALLY TRANSLATE EAST AND BRING RISING HEIGHTS ACROSS THE LOWER OHIO VALLEY. AT THE SURFACE...HIGH PRESSURE WILL MOVE ACROSS THE COMMONWEALTH WEDNESDAY AND BECOME ESTABLISHED ACROSS THE SOUTHEASTERN STATES BY LATE FRIDAY. EXPECT MOSTLY SUNNY SKIES AND LIGHT WINDS WEDNESDAY. SOUTHERLY FLOW WILL BEGIN THURSDAY...BRINGING PARTLY CLOUDY SKIES AND THE START OF A NICE WARMUP. && .AVIATION (18Z TAF ISSUANCE)... WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY EXPECTED INTO THE EARLY EVENING HOURS AT THE TAF SITES. GIVEN HIGH POTENTIAL FOR SEVERE WEATHER...NOT EXPECTING THE BEST FLYING CONDITIONS DURING THIS PERIOD. FOR NOW HAVE MVFR TO IFR CONDITIONS IN THE TAFS AS WELL AS 30-35 KNOT WINDS...THOUGH WINDS CERTAINLY COULD BE STRONGER. EXPECT SEVERE ACTIVITY TO WIND DOWN BY MID EVENING...BUT SHOWERS ARE POSSIBLE AS THE DRIVING LOW WILL STALL OVER ILLINOIS. COULD BE ANOTHER ROUND OF STORMS SUNDAY LATE MORNING AND AFTERNOON. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && MESOSCALE......13 SHORT TERM.....RJS LONG TERM......JBS AVIATION.......RJS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT SAT APR 24 2010 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-250400- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 315 PM EDT SAT APR 24 2010 /215 PM CDT SAT APR 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SHOWERS AND STORMS ARE EXPECTED TO CONTINUE ACROSS THE REGION THIS EVENING. THESE STORMS ARE IN ASSOCIATION WITH A DEVELOPING VIGOROUS LOW PRESSURE SYSTEM EXPECTED TO MOVE NORTH ACROSS THE MISSISSIPPI RIVER VALLEY. MULTIPLE LINES OF STORMS ARE EXPECTED TO BRING THE POTENTIAL FOR DAMAGING WINDS AS WELL AS STRONG TORNADOES...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL SAG SOUTH ACROSS THE OHIO RIVER DURING THE LATE AFTERNOON HOURS ON SUNDAY. SCATTERED THUNDERSTORMS OVER SOUTHERN INDIANA DURING THE AFTERNOON WILL MOVE SOUTHEAST ACROSS NORTH CENTRAL KENTUCKY BE EARLY EVENING. THESE SHOWERS AND STORMS MAY BRING GUSTY WINDS AND SMALL HAIL TO LOCATIONS UNDER SOME OF THE STRONGEST CELLS. ANOTHER COLD FRONT WILL APPROACH THE REGION FRIDAY...BRINGING A SLIGHT CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER SITUATION THIS EVENING AND CALL IN REPORTS AS NECESSARY. RJS/JBS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
221 PM EDT SAT APR 24 2010
KYZ029-030-241845-
BULLITT-JEFFERSON-
221 PM EDT SAT APR 24 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SHEPHERDSVILLE...AND MOVING
NORTH AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
HIGHVIEW...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
112 AND 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3811 8545 3808 8548 3801 8552 3800 8551
3787 8561 3787 8562 3791 8573 3816 8563
TIME...MOT...LOC 1821Z 200DEG 23KT 3795 8563
SCHOETTMERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 235 PM EDT SAT APR 24 2010 KYZ073>076-081-241915- ALLEN-BARREN-CUMBERLAND-METCALFE-MONROE- 135 PM CDT SAT APR 24 2010 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL HAIL...AND STRONG WINDS... AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF RED BOILING SPRINGS...AND MOVING NORTHEAST AT 40 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. && LAT...LON 3665 8633 3701 8583 3691 8527 3661 8555 TIME...MOT...LOC 1835Z 229DEG 35KT 3663 8602 SCHOETTMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 322 PM EDT SAT APR 24 2010 INZ083-084-089>091-KYZ023>030-045-053-061>064-070>076-250200- DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY- INCLUDING THE CITIES OF...JASPER...MARENGO...TELL CITY... CORYDON...NEW ALBANY...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...BARDSTOWN... HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON 322 PM EDT SAT APR 24 2010 /222 PM CDT SAT APR 24 2010/ ...PARTICULARLY DANGEROUS SITUATION FOR PARTS OF CENTRAL KENTUCKY AND SOUTHERN INDIANA... A PARTICULARLY DANGEROUS SITUATION TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF WEST CENTRAL KENTUCKY AND SOUTHERN INDIANA UNTIL 10 PM EDT/9PM CDT. LOW AND MID-LEVEL WINDS WILL INCREASE IN RESPONSE TO A DEEPENING SURFACE LOW...WHICH WILL INCREASE WIND SHEAR AS WELL. AS A RESULT...THIS AFTERNOON AND EVENING...CONDITIONS WILL BECOME FAVORABLE FOR ONE OR MORE INTENSE LINES OF STORMS AND ROTATING SUPERCELLS THAT COULD PRODUCE TORNADOES. THE MAIN HAZARDS FROM THESE STORMS WILL BE WIND DAMAGE... TORNADOES...AND LARGE HAIL. HEAVY RAIN AND CLOUD-TO-GROUND LIGHTNING ARE LIKELY AS WELL. RESIDENTS NEED TO MONITOR LATER FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE AND LOCAL MEDIA FOR UPDATES ON THIS DEVELOPING HAZARDOUS WEATHER SITUATION. INZ076>079-092-KYZ031>043-046>049-054>057-065>067-077-078-081-082- 250200- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY- TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY- SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- MARION KY-BOYLE KY-GARRARD KY-MADISON KY-TAYLOR KY-CASEY KY- LINCOLN KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JEFFERSONVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... LEBANON...DANVILLE...LANCASTER...RICHMOND...CAMPBELLSVILLE... LIBERTY...STANFORD...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 322 PM EDT SAT APR 24 2010 /222 PM CDT SAT APR 24 2010/ ...SEVERE WEATHER OUTBREAK INCREASINGLY LIKELY THIS AFTERNOON AND EVENING... LOW AND MID-LEVEL WINDS WILL INCREASE IN RESPONSE TO A DEEPENING SURFACE LOW...WHICH WILL INCREASE WIND SHEAR AS WELL. AS A RESULT...THIS AFTERNOON AND EVENING...CONDITIONS WILL BECOME FAVORABLE FOR ONE OR MORE INTENSE LINES OF STORMS AND ROTATING SUPERCELLS THAT COULD PRODUCE TORNADOES. THE MAIN HAZARDS FROM THESE STORMS WILL BE WIND DAMAGE...LARGE HAIL...AND TORNADOES. HEAVY RAIN AND CLOUD-TO-GROUND LIGHTNING ARE LIKELY AS WELL. RESIDENTS NEED TO MONITOR LATER FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE AND LOCAL MEDIA FOR UPDATES ON THIS DEVELOPING HAZARDOUS WEATHER SITUATION. SCHOETTMER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
437 PM EDT SAT APR 24 2010
INZ089-KYZ023-024-026>028-242100-
BRECKINRIDGE-GRAYSON-HANCOCK-HARDIN-OHIO-PERRY-
337 PM CDT SAT APR 24 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF HARTFORD...AND MOVING
NORTHEAST AT 85 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
HARDINSBURG...
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.
THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 41
AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3756 8705 3763 8696 3763 8692 3767 8684
3770 8687 3774 8684 3779 8684 3782 8686
3796 8664 3770 8608 3726 8698 3732 8700
3736 8704 3736 8707 3741 8712 3748 8713
TIME...MOT...LOC 2037Z 225DEG 73KT 3743 8692
SCHOETTMERSPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
446 PM EDT SAT APR 24 2010
INZ089-KYZ023-024-026>028-242100-
BRECKINRIDGE-GRAYSON-HANCOCK-HARDIN-OHIO-PERRY-
346 PM CDT SAT APR 24 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF HARTFORD...AND MOVING
NORTHEAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
HARDINSBURG...
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.
THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 41
AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3756 8705 3763 8696 3763 8692 3767 8684
3770 8687 3774 8684 3779 8684 3782 8686
3796 8664 3770 8608 3726 8698 3732 8700
3736 8704 3736 8707 3741 8712 3748 8713
TIME...MOT...LOC 2037Z 225DEG 73KT 3743 8692
SCHOETTMER
...CORRECTED STORM MOTION SPEED...SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 520 PM EDT SAT APR 24 2010 KYZ023-026-061-070-242230- HANCOCK KY-OHIO KY-BUTLER KY-LOGAN KY- INCLUDING THE CITIES OF...HAWESVILLE...BEAVER DAM...MORGANTOWN... RUSSELLVILLE 420 PM CDT SAT APR 24 2010 ...LINE OF THUNDERSTORMS WITH DAMAGING WINDS AND POSSIBLY A TORNADO... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE RAPIDLY NORTHEAST AND REACH PARTS OF LOGAN...BUTLER...OHIO AND HANCOCK COUNTIES BY 6 PM EST OR 5 PM CST. THESE STORMS WILL LIKELY PRODUCE DAMAGING WINDS AND POTENTIALLY A TORNADO...ESPECIALLY ACROSS PARTS OF LOGAN AND BUTLER COUNTIES. A TORNADO WATCH IS IN EFFECT FOR THE AREA. STORMS WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND SMALL PEA OR DIME SIZE HAIL. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. KIRKPATRICK
The national radar mosaic for the moment the first event began.
33 thunderstorm wind, 3 hail, 2 tornado, 1 funnel cloud, 1 flood. Local standard time, as filed.
A large tree was blocking State Road 106 four miles south of Lewisburg.
A funnel cloud was sighted at State Road 106 four miles east of Lewisburg.
Trees were reported downed in Provo with wind gusts estimated to be 60 mph.
Many trees were reported down on houses and blocking roads. Utility lines were also downed by winds estimated to be 60 mph.
Numerous trees and power lines were reported down.
Trees were reported down in Logan county.
A trained spotter reported wind gusts estimated to be 60 mph.
A trained spotter reported winds estimated at 60 mph.
Trees were reported down in Provo.
A Co-op observer near Woodbury reported winds estimated around 60 mph.
A trained spotter reported wind gusts estimated to be 65 mph. Pea sized hail was also observed at the same time.
Trees were blown down and blocking the road.
A storm damage survey team concluded that an EF-1 tornado with wind speeds of 100 miles per hour touched down in northwest Edmonson county at 540 pm CDT Saturday April 24 2010. The 50 yard wide damage path started near Sunfish and traveled east southeast for 1.1 miles. A well built home suffered significant damage along with a shed that was destroyed. Also, several outbuildings were damaged and numerous hardwood and softwood trees were wither uprooted or snapped.
A concrete block garage was destroyed and an RV was blown over 2.5 miles southwest of Sunfish.
The public reported a measured wind gust of 59 knots.
A storm chaser reported large tree limbs down. Wind gusts were estimated to be around 60 mph.
A storm chaser reported large tree limbs down. Wind gusts were estimated to be 60 mph.
Trees were reported down county wide in Hart county with wind gusts estimated to be 60 mph.
Minor flooding from heavy rain was reported in the Beaver Dam area as well as the Fordsville area.
Several well built barns were blown away near the junction of highways 222 and 84. A rotating wall cloud and pea sized hail were also reported near this location.
Multiple reports of power lines down were reported throughout the county.
The windows were blown out of a house on Dangerfield Road off of Highway 470.
Barns and small outbuildings were damaged or destroyed along with numerous tree branches blown off.
Trees were reported down on Highway 61 near Allendale.
Power lines were reported down along Highway 480 with estimated wind gusts of 60 mph.
Trees and power lines were blown down. In addition windows were blown out of vehicles.
A tree was reported down and blocking a road.
A large tree was blown down blocking Highway 44 west of Taylorsville.
A trained spotter reported wind gusts estimated at 60 mph as well as pea sized hail.
Scattered power outages were reported in the town of Harrodsburg. A tree fell across a city street as well.
Damage to several structures including a tobacco barn and a fence row near Salvisa.
An EF-1 tornado was confirmed in Mercer County with maximum winds estimated at 90 mph. The tornado touched down at 2025EDT near McAfee along Route 127. It traveled 1.75 miles northeast before dissipating near Ebenezer. This tornado was EF-0 for most of its length, but EF-1 damage was observed neat Patterson Lane.
A tobacco barn was destroyed and numerous large trees were blown down.
A trained spotter reported small trees and large limbs down. Wind gusts were estimated to be around 60 mph.
A 52 knot gust was measured at the LEX ASOS.
Russell county dispatch reported a tree down on Highway 619 north between Jamestown and Russell Springs. The road department had to be called to remove the tree.
Clinton county dispatch reported that tree limbs were down in Cumberland City. The fire department had to be called to remove a tree and tree limbs from a roadway in Cumberland City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2010Every state in 2010This day in weather historyThe tornado archive for Kentucky, 2010Warnings in Kentucky, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227707, 227725, 227708, 227674, 227710, 227711, 227712, 227754, 227734, 227714, 227735, 227739, 227715, 227676, 227716, 227738, 227736, 227737, 227717, 227726, 227728, 227724, 227719, 227720, 227722, 227732, 227733, 227740, 227743, 227745, 227741, 227742, 227744, 227748, 227731, 227747, 227749, 227746, 227753, 227750.